Medical Questions > Mental Health > Addiction, Recovery Forum

Took Eca Stack And Drank For 4 Years; Worried About My Liver

Hi, this is my first post on this forum.



For the past four years (2001 until last week, with some breaks inbetween) I was taking stacker 3 (with ephedra, when that was still available.) then I started taking stacker 2 ephedra-free + 25mg ephedrine pill and 325mg caffiene pill, usually twice a day, but sometimes three times a day.

As far as I know, the stacker 3 with ephedra and my "eca stack" are basically the same thing.



During this time, I have also been a regular drinker. I don't like to be drunk, but I like to drink, and lately i've been drinking during the middle of the day, into the night. I'll never be drunk in the daytime, and the last time I got drunk was the summer before last. I've only blacked out once from alcohol, and that was when I was 18. I'm 24 now; at the same time I know that my tolerance has probably increased because of my regular drinking.


I knew the risks of ephedrine; once in 2002 I fainted randomly and again it happened in 2004. I figured these were related, but I continued to take the pills anyways, and continued to drink, sometimes more in a day and sometimes less (usually vodka.)

about a week ago, I was in class, and began feeling sweaty, hot, my arms started tingling, etc. But since I was sitting I didn't faint. I decided right then to give up ephedrine completely.

I've also cut back a lot on the drinking.



My question is, I know i'm sort of going through two separate "withdrawls," one for ephedrine (even though I don't miss it and the way it made me think and feel) and one for the fact that I would usually be having a little booze right now on a regular day.



But then I started worrying about liver disease. I'm 24 and in good health, but i'm still concerned that all the alcohol and the eca stack might have really screwed me up.



I looked at the sites on panic attacks, and i'm pretty sure that's what I had. Similarly, people say that going through ephedrine withdrawl and/or *somewhat* alcohol withdrawl can make people feel anxiety. The panic attack site also said that i'd have fear of death and dying, stuff like that, after the attack, sometimes for a few weeks.


I haven't really been feeling any adverse side effects; I just work myself up into getting scared about things, like dying or not being able to be there for my fiancee, which leads to anxiety in general.


What continues to scare me is the fact that what i've read about liver chrossis and liver damage says you'll also feel kind of restless and fatigued, which I don't really feel, but sometimes I feel restless.



I don't have any other symptoms, like jaundice (yellow skin and eyes) or the other big symptoms, but i'm still really worried about it! Especially because my fingers are yellow in places, but I am a chain-smoker. :)

i'm seeing the doctor tomorrow, but if you guys have any advice, i'd like to hear it.



Thanks in advance!
Did you find this post helpful?
|

replied April 19th, 2006
You know, I read this a while back, and thought about it, and the best way to answer it is:

it is what it is

if your livers !**@!, aint nothing u can do about it now, except to stay away from the things that made it bad. Hopefully its fine, and the human body does heal itself.... Sometimes.
|
Did you find this post helpful?

replied April 19th, 2006
Thanks for your honest reply. The doctor said that my liver enzyme tests showed signs of inflammation; i've been cutting back quite a bit on the drinking (i haven't stopped entirely, but down to maybe a few beers, etc.) and the ephedrine is gone (as are the withdrawl symptoms now) and I feel pretty excellent all of the time. I also got a hepatitis b shot just as a precautionary measure due to the inflammation.

I don't think my liver's f'ed, as you put it, but it was a wakeup call, a big one. Since i've been off the ephedrine (and for the most part, alcohol) i've just been feeling better; I never thought it was an addiction, I just used it mostly as a way of feeling really energized in the morning throughout the day (and then the subsequent crash at nighttime, but I had gotten used to that.) I wasn't using it as a way to lose weight (although I do have a body dysmorphia problem; i'm like 6'2 and around 140 and I still think i'm all fat and gross sometimes, weird huh?)

since posting this, i've found out that some of my friends (more aquaintances really) ideas of a good night out are getting blacked out drunk, doing a few lines of coke, snorting xanax or popping a vicodin or percoset, and getting really high. In retrospect I dunno if my dilemma seems so bad in the overall scheme of things. I've stayed away from coke (tried it once when I was like 16 and hated it) and muscle-relaxers/antidepressants when mixed w/ alcohol are a bad idea, like seriously. I dunno why i'm bringing this up, I guess to find a point of comparison for my own problems. I know that excessive ephedrine use causes liver damage, and excessive drinking. But I never used either one to excess, really (although I was drinking too much for a while, more throughout the day to achieve a slight buzz.) I know a ton of people who will wake up with a massive hangover, take a tylenol or 2 and drink 2 bloody marys to cure the hangover, and tylenol has those warnings about drinking 3 or more alcoholic beverages. I believe that, too, is a warning more for people who would take high amounts of tylenol. I dunno... Anyways, thanks for your input. It means a lot to me.
|
Did you find this post helpful?

replied April 19th, 2006
Well, I can relate, cuz i've taken a lot of stuff that hurts my liver. When I used to have bad shoulder pain I would take all taht viox/advil/... And being only 20, would still drink. And i've taken eca stack off/on, but have since replaced it with coffee, which is not too good for the liver either.

But now I just try to avoid all that stuff entirely, I still have lots of coffee but, so be it. But, I dont take anything for imflamation, I just ice/hot treat it, and that works much better, I guess that really doesnt relate to you though.

And yeah, there are lots of people who are doing much worse things to their body, but when u think about it, the liver is the least of their worries. Hope all is well
|
Did you find this post helpful?

replied April 22nd, 2006
That's great you've been to the doctor-but what scares me is that your liver is inflamed at your age. Your too young for this. When I was an emt I was shocked to see how many people disregard their bodies. You need to go to the doctors and ask about withdraw symtoms-read up on panic attacks and start leading a healthy life. I would start exercising and drinking water!!! I know it sounds simple but it's a start. I think people believe they have to medicate themselves to just walk through the day-but it's not true. Once you start taking care of yourself the thought of putting drugs in your system would be nonsense-join a gym..Trust me it works. Once we use to always go to this guys house (he was 27) drunk and did so much cocaine..We always thought he would find him dead but one day we see him at the hospital (he cleaned himself up and was back in school) he was going to become a doctor. You can change!
|
Did you find this post helpful?
Must Read
Abdominal pain and bellyaches are common. Though most cases of abdominal pain aren't serious, sometimes you will need to see a doctor. We’ll review some of...
Abdominal pain can be uncomfortable but is very common. But when is pain in the abdomen serious? Learn how to describe your symptoms more accurately so that yo...
It's important to "know your pain" to help your doctor diagnose the reason behind abdominal pain. Read on for more tools and information about how to diagnose ...